MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55237
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a type iii endoleak in the zenith flex with spiral-z technology aaa endovascular graft iliac leg was noted; graft was porous and allowed contrast to leak through graft.The physician assumes it was on a suture line.A zsle-13-39-zt was placed to seal leak.There was very little calcification and no tortuosity of the patient's vessels.It is unknown what anti-platelet or anti-coagulation the patient was on.A coda balloon was used during the procedure along the overlap and distal end of the graft but not outside of the graft.Additionally there were no graft obstructions or high blood pressure within the graft during the endoleak.The procedure was overall successful.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation/evaluation: the device was not available for evaluation.Without the complaint device, a physical investigation was not able to be completed.A document based investigation has been performed including a review of the provided planning and sizing worksheet and imaging, device history record, instructions for use, manufacturing instructions and quality control data.A planning and sizing worksheet with measurements and device selection recommendations created one day after the implantation procedure was provided.The source imaging was performed approximately two months prior to implantation.The complaint stent matches the ipsilateral leg determined by the provided planning worksheet.It is not known whether the main body and other leg matched the worksheet recommendations.The right common iliac artery (cia) was cylindrical and uniform in diameter.It measured 15mm in diameter at the internal iliac artery origin.The zsle-16-56-zt would have exited the ipsilateral gate just as it began to flare from 13mm to 16mm uniformly filled all but the most proximal cia.This would have left just a small potential space in the proximal right cia and at the end of the ipsilateral gate in which observed an endoleak appearing as porosity.Implantation of a 13mm leg to seal the leak also indicated that the leak was located before the graft flared to 16mm.This places the leak within the leg gate overlap or at the proximal cia.Impressions of the imaging reviewer: the complaint of a transfabric type iii endoleak cannot be confirmed because imaging of the endoleak was not provided.If the planning and sizing performed after implantation matched the actual implantation, endoleak was possible at the proximal right cia artery particularly since it was eliminated with a 13mm diameter zsle.The endoleak would have most likely represented suture hole type iiib endoleaks or a type iiia component/component endoleak between the ipsilateral gate and the right zsle.Because the addition of a zsle-13-39 resolved the endoleak, the endoleak could not have been a type ii endoleak.The product instructions for use (ifu) states the following in consideration of the reported failure mode: warnings and precautions: device selection: appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.Implant procedure: inaccurate placement and/or incomplete sealing of the zenith spiral-z aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.A review of the device history record (dhr) for lot# 8476567 and subassembly sa8057660 found there were no non-conformances.Per the image review an endoleak was not observed as only the re-implantation imaging was provided.However, based on the anatomical conditions and the device used to treat the endoleak, the image review indicates the endoleak is most likely a type iiia endoleak at the overlap or proximal cia.With the information available, a definitive conclusion could not be determined.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7970705
Report Number1820334-2018-03091
Device Sequence Number11197262
Product Code MIH
UDI-Device Identifier10827002552378
UDI-Public(01)10827002552378(17)210109(10)8476567
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Model NumberG55237
Device Catalogue NumberZSLE-16-56-ZT
Device Lot Number8476567
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR